MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P
Model Number 7510050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Inflammation (1932); Pain (1994)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical safety assesses the reported event of infection and pus and its reported severity as not related to the device or therapy because of the following: the product is sterile.No other complaint about lot number mdh4123aaq in gch.The reported event of infection and pus and its reported severity is an inherent surgical or post-operative risk associated with dental bone graft procedures (liaw et al., 2015)." the pus formation likely caused the enlarged defect (chaffee et al., 2001).Although it is unknown whether these products caused or contributed to the reported event, we are filling this mdr for notification purpose.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The information was received from health care provider via a manufacturing representative regarding a patient for oral maxillofacial surgery.It was reported that surgeon used infuse for bone graft on tooth 12 did the extraction and bone graft at same time.Surgeon used one x-small infuse and mineross together which is the go to combination.At two week follow up, all was fine four months later the site was full of puss and infected.Puss oozed with the touch.The updated cat scan shows the defect is much larger than it was.There was no further information received.Additional information received states that patient had past surgical history, past history, concurrent conditions, past drugs, as o prostate cancer o controlled/hbp o artificial joint  left hip, 2 elbows o distal triceps tendon repair on (b)(6) 2021 o allergies: penicillin concomitant medication: medications: 20mg qd lisinopril and baby aspirin.Initial problem: (b)(6) 2020  tooth was fractured and removed implant placed - (b)(6) 2021 implant removed on (b)(6) 2021 as implant was failing and bone grafting with infuse done on this date.On (b)(6) 2021 the patient had an implant placed from the tooth (#12) extraction, originally done in (b)(6) 2020.The patient came back to the office on (b)(6) 2021 complaining of pain and was put on an antibiotic (clindamycin).A week later (b)(6) 2021, the extraction of the implant done on (b)(6) was performed along with debridement and then bone grafting with infuse/mineross.Continued treatment with clindamycin.After 2 weeks later patient came for removal of suture on surface and it looked fine.Patient was called back in (b)(6) at that time area was painful and inflamed.On (b)(6) 2021 patient came back for follow up visit and reported pain.Was treated with cephalexin instead of clindamycin.Surgeon drained infection by hand and imaging was done with enlarged defect noted.Surgeon took out in a few pieces and let it heal before implant extraction.It might have had a large defect already in that area.Usually do both (extraction and implant) at once with tooth #12 but in this particular case they let it heal prior to grafting.There was no further information reported.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12493986
Report Number1030489-2021-01174
Device Sequence Number19756823
Product Code NEK
UDI-Device Identifier00613994239518
UDI-Public00613994239518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number7510050
Device Catalogue Number7510050
Device Lot NumberMDH4123AAQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight77